Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Newport/Morehead City, NC

August 6, 2011Beaufort County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Aug 6, 2011, 2:01 PM EDT for Beaufort County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 2:01 PM EDT (18:01 UTC)
Expired
Aug 6, 2011, 3:00 PM EDT
In force
59 min
Issued by
NWS Newport/Morehead City, NC

County Beaufort County, NC

The radar

The Morehead City radar (KMHX), 87 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS82 KMHX 061801
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT SAT AUG 6 2011

NCZ029-045-080-081-094-061900-
BEAUFORT-MAINLAND HYDE-MARTIN-PAMLICO-WASHINGTON-
201 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
WASHINGTON...MAINLAND HYDE AND MARTIN COUNTIES THROUGH 300 PM EDT...

AT 201 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHWICK TO SOUTH CREEK...
OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WILLIAMSTON TO 18
MILES SOUTHEAST OF RIVER ROAD...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YEATESVILLE...
JAMESVILLE...SIDNEY CROSSROADS...WINSTEADVILLE...HINSON...DARDENS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3540 7638 3542 7641 3537 7650 3551 7659
      3553 7648 3553 7662 3539 7657 3538 7672
      3533 7655 3524 7675 3543 7688 3538 7674
      3542 7670 3545 7689 3578 7711 3587 7690
      3582 7688 3589 7683 3587 7675 3593 7671
TIME...MOT...LOC 1801Z 242DEG 12KT 3574 7697 3535 7672

$$
DAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:46 AM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 6, 10:46 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1046 AM EDT SAT AUG 6 2011

.SYNOPSIS...
A STALLED FRONT OVER SOUTHEAST NORTH CAROLINA WILL LIFT NORTH
THIS AFTERNOON. A WEAK COLD FRONT WILL APPROACH FROM THE WEST ON
SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT. A TROUGH OF LOW
PRESSURE WILL PASS THROUGH THE AREA MONDAY NIGHT FOLLOWED BY A
COLD FRONT ON WEDNESDAY. HIGH PRESSURE BUILDS INTO THE REGION FROM
THE NORTH THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1040 AM...NO BIG CHANGES IN THE NEAR TERM EXCEPT TO INCREASE TO
CHC POPS FOR NE AREAS WITH SCT SHRA DEVELOPING ACROSS MAINLAND
HYDE COUNTY AND THE ALBEMARLE COUNTIES. SCAT SHRA AND ISOLD TSRA
WILL FILL IN ACROSS THE AREA BY MID AFTERNOON WITH FRONT MOVING
NORTH ACROSS THE AREA AND SHORTWAVE ENERGY APPROACHING FROM THE
WEST. DON'T EXPECT SEVERE STORMS BUT COULD BE SOME LOCALLY HEAVY
RAFL PSBL WITH STRONG GUSTY WINDS IN STRONGER STORMS. NO CHANGES TO MAX
TEMPS WITH HIGHS AROUND 90...MOCLDY SKIES AND LIGHT SOUTHERLY
WINDS EXPECTED THIS AFTERNOON.

PREV DISCUSSION...STALLED FRONT OVER SE NC WILL LIFT NORTH THRU
THE FCST AREA TODAY AND BE A FOCUS FOR CONVECTION AS A WEAK SHORT
WAVE APPROACHES FROM THE WEST. PRECIP IS WIDELY SCATTERED AT
SUNRISE BUT EXPECT SHOWERS/TSTMS WILL BECOME MORE PREVALENT ESP
THIS AFTN AS SFC HEATING AIDS CONVECTIVE DEVELOPMENT IN THE MOIST
BNDRY LAYER. WILL CAP POPS IN THE 40-50% RANGE GIVEN THE
UNCERTAINTY IN AREAL COVERAGE BUT IT IS HOPED THAT MUCH OF THE
AREA WILL SEE AT LEAST SOME AMOUNT OF MUCH NEEDED RAIN. DEEPER
CONVECTION WILL HAVE HEAVIER DOWNPOURS GIVEN THE HIGH PRECIPITABLE
WATER OVER THE REGION WITH LOCALIZED FLOODING A THREAT THIS AFTN.
OVERALL QPF AMOUNTS LOOK TO BE AROUND .50 INCHES BUT HIGHER
AMOUNTS LIKELY IN THE HEAVIER DOWNPOURS. WIND GUSTS ASSOCD WITH
WET MICROBURSTS EXPECTED TO REMAIN BLO SEVERE LEVELS IN WEAKLY
SHEARED/MARGINALLY UNSTABLE ENVIRONMENT.

MAX TEMPS WILL BE HELD DOWN A BIT TODAY GIVEN THE EXPECTED CLOUD
COVER/CONVECTIVE DEBRIS AND SCTD PRECIP BUT MUGGY CONDITIONS
CONTINUE WITH DEW POINTS REMAINING IN THE 70S. HIGHS TODAY GENERALLY
A FEW DEGS EITHER SIDE OF 90F FOR MOST AREAS WITH HEAT INDICES
TOPPING OUT IN THE UPPER 90S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE FRONT WILL BE LIFTING NORTH OF THE AREA DURING THE EVENING
BUT ISOLD/SCTD SHOWERS/TSTMS MAY LINGER OVERNIGHT AS THE WEAK
SHORT WAVE CROSSES THE FCST AREA. MUGGY/WARM CONDITIONS CONTINUE
IN THE ESTABLISHING S/SW LOW LEVEL FLOW WITH LOWS MAINLY MID 70S
INLAND TO UPPER 70S COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 4 AM SATURDAY...NEAR ZONAL FLOW WILL CONTINUE ACROSS THE
REGION TO START THE LONG TERM. A WEAK SHORTWAVE MOVES OFF THE
COAST EARLY SUN WHILE A TROUGH OF LOW PRES ACROSS THE CENTRAL
PIEDMONT SLIDES TO THE COASTAL PLAIN SUN NIGHT AS A WEAK VORT MAX
MOVES ACROSS THE AREA PROVIDING A FOCUS FOR CONVECTIVE
DEVELOPMENT AND WILL HOLD ONTO CHANCE POPS SUN/SUN EVE. THE
REMNANTS OF TS EMILY IS ALSO EXPECTED TO PASS WELL OFFSHORE BUT
HAVE LITTLE TO NO AFFECT ON THE SENSIBLE WEATHER ACROSS ERN NC
EXCEPT TO BRING INCREASED SEAS AND RIP CURRENT THREAT ALONG THE
BEACHES. WHILE DEEPER MOISTURE WILL BE ACROSS THE AREA...EXPECT
ENOUGH INSOLATION TO ALLOW TEMPS TO CLIMB TO THE L/M90S WITH HEAT
INDICIES EXCEEDING 100F JUST ABOUT ALL LOCATIONS AND COULD PEAK
AROUND 105-110F ACROSS THE INNER BANKS WHERE DEWPOINTS WILL BE
HIGHER NECESSITATING A HEAT ADVISORY.

SOME MID LEVEL DRYING EXPECTED MON AND WITH A LACK OF FORCING WILL
LIMIT POPS TO SLIGHT CHANCE. A FRONT APPROACHES MON NIGHT BUT
CONTINUED LACK OF UPPER LEVEL SUPPORT AND LIMITED MID LEVEL
MOISTURE...MODELS BRING LITTLE QPF ACROSS THE REGION AND WILL
LIMIT POPS TO SLIGHT CHANCE. MON LOOKS TO BE THE HOTTEST DAY OF
THE WEEK WITH MODELS INDICATING LOW LEVEL THICKNESSES BACK UP TO
1440-1450M WITH HIGHS IN THE M/U90S AND MOST AREAS EXPECTED TO
EXCEED HEAT ADVISORY CRITERIA.

BROAD UPPER TROUGHING DEVELOPS ACROSS THE REGION TUE-FRI
HOWEVER...ASIDE FROM PERHAPS TUE NIGHT...NOT EXPECTING ANY
SIGNIFICANT FORCING MECHANISM AND EXPECT ONLY ISOLATED DIURNAL
CONVECTION. MAX TEMPS EXPECTED TO LOWER A DEGREE OR TWO EACH DAY
WITH L/M90S TUE TO AROUND 90 BY FRI.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1040 AM...MVFR CIGS WILL MIX OUT IN THE MOIST BNDRY LAYER
THIS MORNING BUT SHUD SEE VFR CONDITIONS BY THIS AFTN OUTSIDE ANY
SCTD SHOWERS AND TSTMS. GUSTY WINDS/TEMPO IFR CONDITIONS WILL BE
POSSIBLE IN THE VCNTY OF THE STRONGER STORMS THIS AFTN.

FOG/STRATUS AGAIN LIKELY OVRNIGHT ESPECIALLY WHERE ANY RAIN WILL
HAVE FALLEN. EXPECT AT LEAST MVFR CONDITIONS DURING THE EARLY
MORNING HOURS WITH TEMPO IFR ALSO POSSIBLE BEFORE DAYBREAK SUNDAY.

LONG TERM /SUN THROUGH WED/...
AS OF 4 AM SATURDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE
LONG TERM OUTSIDE OF PATCHY EARLY MORNING FOG. SCT CONVECTION
EXPECTED SUN...THEN MORE ISOL AND DIURNAL IN NATURE TUE THROUGH
FRI. S/SWLY FLOW EXPECTED TO DOMINATE EXCEPT MON NIGHT/TUE MORNING
AND AGAIN TUE NIGHT/WED MORNING WHEN A COUPLE WEAK FRONTS WILL MOVE
INTO ERN NC BEFORE DISSIPATING.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1045 AM...NO SIG CHANGES TO MARINE FORECAST. WINDS WILL
GRADUALLY TURN MORE SE AND S AS THE FRONT LIFTS TO THE NORTH OVER
THE MARINE AREA THIS AFTERNOON. SPEEDS EXPECTED TO REMAIN 15 KT OR LESS
THROUGHOUT WITH SEAS 3-5 FT EARLY SUBSIDING TO 2-4 FT THIS AFTN.

S/SW FLOW WILL BEGIN TO PICK UP OVER THE MARINE AREA TONIGHT AHEAD
OF AN INCOMING FRONTAL BNDRY. SPEEDS MAY REACH INTO THE 15-20 KT
RANGE OVER THE COASTAL WATERS BY DAYBREAK SUNDAY. ALSO SWELL
ASSOCD WITH FORMER TS EMILY MAY BEING TO IMPACT THE COASTAL WATERS
TNGT INTO SUNDAY. SWAN BUILDS 6 FT SEAS OVR THE AREA BY LATE
TNGT BUT WILL HOLD OFF ON FORECASTING SMALL CRAFT ADVISORY
CONDITIONS GIVEN THE SWAN MODEL BIAS OF BUILDING SEAS TOO QUICKLY
AND THE CURRENT WEAK STATE OF THE FORMER EMILY OVR THE BAHAMAS.

LONG TERM /SUN THROUGH WED/...
AS OF 4 AM SATURDAY...MODERATE SWLY FLOW AROUND 15-20 KT CONTINUES
SUN AND SUN NIGHT WITH TIGHTER GRADIENTS AS AN AREA OF LOW PRES
SLIDES OFF THE MID ATLANTIC. THE REMNANTS OF TS EMILY WILL ALSO
PASS WELL OFFSHORE SUN...BUT STILL EXPECTING TO BRING INCREASED
SEAS OFF THE NC COAST DESPITE SIGNIFICANT UNCERTAINTY IN THE STATE
OF EMILY AS IT PASSES OFFSHORE. BOTH WAVEWATCH AND SWAN DEVELOP
SEAS UP TO 6-7 FT SUN...WITH THE SWAN HAVING A QUICKER BIAS. WITH
THE UNCERTAINLY...WILL HOLD OUT ON ISSUING ANY ADVISORIES ATTM BUT
THE MODEL CURRENTLY PREDICTING HIGHEST SEAS SUN AFTN-MON MORNING.

THROUGH THE REST OF THE PERIOD...THE BERMUDA HIGH WILL BE
SUPPRESSES A BIT FARTHER S TO NEAR THE BAHAMAS AND EXTENDING WWD
INTO THE GOM WHILE SEVERAL WEAKENING FRONTS/TROUGHS OF LOW PRES
APPROACH THE WATERS. THE STRONGEST FRONT EXPECTED LATE MON NIGHT
AND COULD SEE A BRIEF WIND SHIFT TO W/NW EARLY TUE...BUT WINDS
QUICKLY RETURN TO S/SWLY BY TUE AFTN. ANOTHER WEAKER FRONT
APPROACHES TUE NIGHT BUT THIS FRONT IS NOT EXPECTED TO PUSH INTO
THE WATERS EXCEPT PERHAPS THE ALBEMARLE SOUND. OTHERWISE WINDS
GENERALLY SWLY AROUND 10-20 KT. SEAS EXPECTED TO BE 3-5 FT MON
NIGHT INTO TUE MORNING...THEN GENERALLY 4 FT OR LESS TUE AFTN
THROUGH WED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAC/BTC
NEAR TERM...JAC/BTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...BTC/SK
MARINE...BTC/SK
Hazardous weather outlook, Aug 6, 11:12 AM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EDT SAT AUG 6 2011

NCZ029-044>047-079>081-090>094-071315-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1112 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS
WHICH MAY LEAD TO LOCALIZED FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-104-071315-
CARTERET-ONSLOW-OUTER BANKS HYDE-
1112 AM EDT SAT AUG 6 2011

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS
WHICH MAY LEAD TO LOCALIZED FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-071315-
OUTER BANKS DARE-
1112 AM EDT SAT AUG 6 2011

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS
EVENING SOUTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 11:44 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1144 AM EDT SAT AUG 6 2011

NCZ044-079-061645-
GREENE-PITT-
1144 AM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 1245 PM EDT...

AT 1144 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LINDELL...OR ABOUT 11 MILES WEST OF FARMVILLE...MOVING NORTHEAST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CASTORIA...
WALSTONBURG...FARMVILLE...FOUNTAIN...FALKLAND......BRUCE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3557 7783 3571 7762 3576 7753 3563 7736
      3537 7780 3540 7781 3543 7784
TIME...MOT...LOC 1544Z 233DEG 16KT 3558 7777

DAG
Special weather statement, Aug 6, 12:37 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1237 PM EDT SAT AUG 6 2011

NCZ098-061730-
ONSLOW-
1237 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 130
PM EDT...

AT 1237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAWS RUN...OR ABOUT 10 MILES SOUTHWEST OF NEW RIVER AIR STATION...
MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VERONA...NEW RIVER
AIR STATION...JACKSONVILLE......CAMP LEJEUNE MAIN GATE...MIDWAY
PARK......HALF MOON...KELLUM......PUMPKIN CENTER...DEPPE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3472 7768 3493 7733 3472 7714 3461 7737
      3462 7738 3460 7738 3459 7741 3460 7740
      3461 7741 3461 7743 3458 7742 3450 7759
TIME...MOT...LOC 1637Z 229DEG 21KT 3465 7757

DAG
Special weather statement, Aug 6, 12:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1254 PM EDT SAT AUG 6 2011

NCZ044-079-080-091-061800-
BEAUFORT-GREENE-LENOIR-PITT-
1254 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...LENOIR...PITT
AND GREENE COUNTIES THROUGH 200 PM EDT...

AT 1254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELL ARTHUR...OR ABOUT 5 MILES NORTHWEST OF WINTERVILLE...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINTERVILLE...
GREENVILLE......BELLS FORK...HOUSE...STATON...SIMPSON...PACTOLUS.....
.GRIMESLAND.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3558 7773 3576 7722 3550 7693 3549 7699
      3551 7701 3548 7701 3533 7761
TIME...MOT...LOC 1654Z 252DEG 14KT 3557 7746

DAG
Special weather statement, Aug 6, 1:03 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
103 PM EDT SAT AUG 6 2011

NCZ080-093-094-061800-
BEAUFORT-CRAVEN-PAMLICO-
103 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN AND
BEAUFORT COUNTIES THROUGH 200 PM EDT...

AT 103 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIMA...OR ABOUT 8 MILES NORTHWEST OF NEW BERN...MOVING NORTHEAST AT
25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ERNUL...CAYTON...
BLOUNTS CREEK...COX CROSSROADS......EDWARD.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3546 7707 3530 7683 3508 7715 3523 7740
TIME...MOT...LOC 1703Z 231DEG 22KT 3524 7712

DAG
Special weather statement, Aug 6, 1:50 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
150 PM EDT SAT AUG 6 2011

NCZ045>047-081-061845-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-WASHINGTON-
150 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND
DARE...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 245 PM EDT...

AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GUM NECK...OR ABOUT 23 MILES NORTHWEST OF ENGELHARD...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRYING PAN LANDING...
ALLIGATOR...FORT LANDING...EAST LAKE.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3542 7607 3581 7652 3597 7630 3600 7617
      3600 7606 3596 7601 3592 7600 3586 7605
      3565 7603 3568 7601 3577 7599 3589 7599
      3593 7593 3596 7595 3597 7594 3582 7572
TIME...MOT...LOC 1750Z 235DEG 13KT 3577 7620

DAG
Special weather statement, Aug 6, 2:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT SAT AUG 6 2011

NCZ029-045-080-081-094-061900-
BEAUFORT-MAINLAND HYDE-MARTIN-PAMLICO-WASHINGTON-
201 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
WASHINGTON...MAINLAND HYDE AND MARTIN COUNTIES THROUGH 300 PM EDT...

AT 201 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHWICK TO SOUTH CREEK...
OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WILLIAMSTON TO 18
MILES SOUTHEAST OF RIVER ROAD...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YEATESVILLE...
JAMESVILLE...SIDNEY CROSSROADS...WINSTEADVILLE...HINSON...DARDENS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3540 7638 3542 7641 3537 7650 3551 7659
      3553 7648 3553 7662 3539 7657 3538 7672
      3533 7655 3524 7675 3543 7688 3538 7674
      3542 7670 3545 7689 3578 7711 3587 7690
      3582 7688 3589 7683 3587 7675 3593 7671
TIME...MOT...LOC 1801Z 242DEG 12KT 3574 7697 3535 7672

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:57 AM EDTRip Current StatementMHX9 hr
Aug 6, 11:29 AM EDTSpecial Weather StatementMHXOnslow61 min
Aug 6, 11:44 AM EDTSpecial Weather StatementMHXGreene61 min
Aug 6, 12:13 PM EDTTornado WarningMHXGreene, Pitt19 min
Aug 6, 12:37 PM EDTSpecial Weather StatementMHXOnslow53 min
Aug 6, 12:54 PM EDTSpecial Weather StatementMHXGreene, Pitt66 min
Aug 6, 1:03 PM EDTSpecial Weather StatementMHXCraven57 min
Aug 6, 1:50 PM EDTSpecial Weather StatementMHXTyrrell55 min
Aug 6, 3:01 PM EDTSpecial Weather StatementMHXGreene59 min
Aug 6, 4:00 PM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more28 hr
Aug 6, 4:06 PM EDTSmall Craft AdvisoryMHX36 hr
Aug 6, 4:12 PM EDTSpecial Marine WarningMHX48 min
Aug 6, 4:48 PM EDTSpecial Weather StatementMHXDuplin57 min
Aug 6, 5:11 PM EDTSpecial Weather StatementMHXOnslow64 min
Aug 6, 5:47 PM EDTSpecial Weather StatementMHXJones, Onslow58 min
Aug 6, 6:19 PM EDTAreal Flood AdvisoryMHXDuplin, Onslow86 min
Aug 6, 6:29 PM EDTSpecial Weather StatementMHXHyde46 min
Aug 6, 6:41 PM EDTAreal Flood WarningMHXDuplin, Onslow79 min
Aug 6, 6:44 PM EDTSpecial Weather StatementMHXOnslow46 min
Aug 6, 6:52 PM EDTSpecial Weather StatementMHXDuplin38 min
Aug 6, 7:21 PM EDTSpecial Weather StatementMHXHyde54 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.